Alert archive / Michigan / Beach Hazards Statements in 2018

Beach Hazards Statement 1, NWS Detroit, MI

June 1, 2018Huron County, Saint Clair County, Sanilac County, Michigan

NWS Detroit, MI issued this beach hazards statement at Jun 1, 2018, 3:42 AM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Jun 1, 2018, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2018, 3:42 AM EDT (07:42 UTC)
In effect from
Jun 1, 2018, 12:00 PM EDT
Expired
Jun 1, 2018, 8:00 PM EDT
In force
8 hr
Issued by
NWS Detroit, MI

Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI

The radar

The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2018-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2018-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
517 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

802 
WHUS43 KDTX 010742
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
342 AM EDT Fri Jun 1 2018

...INCREASING NORTHEAST WINDS AND WAVES WILL LEAD TO HIGH WATER
LEVELS INTO SATURDAY...

MIZ049-055-063-012000-
/O.NEW.KDTX.LS.Y.0008.180601T1800Z-180602T2000Z/
/O.NEW.KDTX.BH.S.0001.180601T1600Z-180602T0000Z/
Huron-Sanilac-St. Clair-
342 AM EDT Fri Jun 1 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM NOON EDT TODAY THROUGH
THIS EVENING...
...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
4 PM EDT SATURDAY...

The National Weather Service in Detroit/Pontiac has issued a
Lakeshore Flood Advisory, which is in effect from 2 PM this
afternoon to 4 PM EDT Saturday. a Beach Hazards Statement has
also been issued. This Beach Hazards Statement for dangerous
swimming conditions is in effect from noon EDT today through this
evening. 

* Lake Shore Flooding...North to northeast winds with gusts to 25
  knots will develop this afternoon and continue into Saturday. This
  wind is expected to produce 3 to 5 foot waves with occasional 
  waves to 7 feet. 

* High Wave Action and Dangerous Swimming Conditions Expected.

* Location...Beaches from Caseville to Port Huron including...

  Caseville...Sand Point...Port Crescent State Park...
  Port Austin...Harbor Beach...Port Sanilac...Lexington...
  Birch Beach...Lakeport...Fort Gratiot...Port Huron...

* Impacts...The high water level combined with the high wave
  action will have potential to result in minor shoreline flooding
  and erosion. Damage to docks, boat lifts, or watercraft anchored
  along the shoreline will also be possible. These winds and waves
  will also lead to dangerous swimming conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

High wave action alone can also make swimming difficult on days 
such as this. Incoming waves in rapid succession can tire a 
swimmer quickly.

 * Prepare, plan and stay informed. Visit www.weather.gov/safety

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$

MIZ048-054-012000-
/O.NEW.KDTX.LS.Y.0008.180601T1800Z-180602T2000Z/
Bay-Tuscola-
342 AM EDT Fri Jun 1 2018

...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
4 PM EDT SATURDAY...

The National Weather Service in Detroit/Pontiac has issued a
Lakeshore Flood Advisory, which is in effect from 2 PM this
afternoon to 4 PM EDT Saturday. 

* Lake Shore Flooding...North to northeast winds with gusts to 25
  knots will develop this afternoon and continue into Saturday.
  This wind is expected to produce 3 to 5 foot waves with
  occasional waves to 7 feet. The water level at Essexville is
  forecast to peak at 48 inches above chart datum late today and
  continued onshore flow will bring similar conditions again on
  Saturday.

* Impacts...The high water level combined with the high wave
  action will have potential to result in minor shoreline flooding
  and erosion. Damage to docks, boat lifts, or watercraft anchored
  along the shoreline will also be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

 * Prepare, plan and stay informed. Visit www.weather.gov/safety

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$
1 follow-up statement
023 
WHUS43 KDTX 011900
CFWDTX

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Detroit/Pontiac MI
300 PM EDT Fri Jun 1 2018

...INCREASING NORTHEAST WINDS AND WAVES WILL LEAD TO HIGH WATER
LEVELS INTO SATURDAY...

MIZ049-055-063-020300-
/O.CON.KDTX.LS.Y.0008.000000T0000Z-180602T2000Z/
/O.CON.KDTX.BH.S.0001.000000T0000Z-180602T0000Z/
Huron-Sanilac-St. Clair-
300 PM EDT Fri Jun 1 2018

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* Lake Shore Flooding...North to northeast winds with gusts to 
  25 knots will develop this afternoon and continue into 
  Saturday. This wind is expected to produce 3 to 5 foot waves 
  with occasional waves to 7 feet. 

* High Wave Action and Dangerous Swimming Conditions Expected.

* Location...Beaches from Caseville to Port Huron including...

 Caseville...Sand Point...Port Crescent State Park...   Port
Austin...Harbor Beach...Port Sanilac...Lexington...   Birch
Beach...Lakeport...Fort Gratiot...Port Huron...

* Impacts...The high water level combined with the high wave 
  action will have potential to result in minor shoreline 
  flooding and erosion. Damage to docks, boat lifts, or 
  watercraft anchored along the shoreline will also be possible. 
  These winds and waves will also lead to dangerous swimming 
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

High wave action alone can also make swimming difficult on days
such as this. Incoming waves in rapid succession can tire a
swimmer quickly.

* Prepare, plan and stay informed. Visit www.weather.gov/safety

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$

MIZ048-054-020300-
/O.CON.KDTX.LS.Y.0008.000000T0000Z-180602T2000Z/
Bay-Tuscola-
300 PM EDT Fri Jun 1 2018

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

* Lake Shore Flooding...North to northeast winds with gusts to 
  25 knots will develop this afternoon and continue into 
  Saturday. This wind is expected to produce 3 to 5 foot waves 
  with occasional waves to 7 feet. The water level at Essexville 
  is forecast to peak at 48 inches above chart datum late today 
  and continued onshore flow will bring similar conditions again 
  on Saturday. 

* Impacts...The high water level combined with the high wave 
  action will have potential to result in minor shoreline 
  flooding and erosion. Damage to docks, boat lifts, or 
  watercraft anchored along the shoreline will also be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

* Prepare, plan and stay informed. Visit www.weather.gov/safety

To learn more about dangerous waves and currents please visit
dangerouscurrents.org

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 1, 3:27 AM EDT, 15 minutes earlier.

Area forecast discussion, Jun 1, 3:27 AM EDT, 15 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Detroit/Pontiac MI
327 AM EDT Fri Jun 1 2018

.DISCUSSION...

High pressure building southward through eastern Ontario and western
Quebec will send a backdoor cold front south/southwest over the area
from Lake Huron this afternoon. Given current high water levels on
Lake Huron, the strengthen onshore flow will lead to some potential
for lakeshore flooding from this afternoon into Saturday.

In addition, will maintain low precipitation chances as low level
convergence along/south of this boundary will lead to scattered to
widely scattered showers or thunderstorms, especially by the
afternoon hours. Highest convection chances will focus over the
southern half of the forecast area where timing of the frontal
passage will occur close to peak daytime heating/instability. With
the north to south passage of this front, expect a temperatures
gradient across the region with 60s for high temperatures over the
Thumb region and lower 80s from about M-59 southward.

This cold, stable airmass will settle into the area tonight into
Saturday with lows tonight into the 50s and highs Saturday only in
the 60s north to lower 70s I-69 south. Temperatures immediately
along the Lake Huron shoreline will only struggle into the lower
60s.

The next rain chance will come on Sunday as western CONUS upper
troughing shifts into the Canadian Prairie Provinces and a decent
shortwave disturbance ejects around this developing upper low into
the area. Abundant cloud cover will lead to cool conditions once
again with highs in the 60s to lower/mid 70s.

Aforementioned upper low will then shift across Ontario/northern
Great Lakes early next week, maintain a rather cool weather pattern
into midweek with lower/mid 50s common for overnight lows and 60s to
lower/mid 70s expected for daytime highs. Building upper heights
will then bring more substantial moderation in temperatures from
Thursday into Friday next week with highs building back towards 80.
This shift back to warmer and more humid conditions will also lead
to a chance for scattered showers or thunderstorms.

&&

.MARINE...

A cold front will drop south through Michigan today and result in
elevated north to northeast winds in the wake of the front. Wind
gusts of 20 to 25 knots are forecast across Saginaw Bay, southern
Lake Huron and Lake St. Clair during the late afternoon and early
evening. Winds will result in increased wave action across southern
Lake Huron. A Small Craft Advisory is in effect beginning this
afternoon and remaining into tomorrow morning with northeast flow
remaining in place. Winds tomorrow afternoon and evening will
generally hold below 20 knots. On Sunday, an upper trough moving
into the Great Lakes will send a cold front through and bring a
chance of showers and isolated thunderstorms. Winds Sunday afternoon
will be out of the east during parts of the afternoon before the
front shifts winds out of the north and increasing wind gusts to
around 20 knots or less.

&&

.PREV DISCUSSION...
Issued at 1155 PM EDT Thu May 31 2018

AVIATION...

Weak frontal boundary will ease south of the area overnight,
maintaining a greater potential for showers and thunderstorms across
the Ohio valley. Extensive canopy of high cloud will blanket the
region, but conditions expected to remain VFR through the morning
period. A stronger cold front will drop southward across the region
on Friday. Destabilizing environment south of this boundary will
support some degree of shower and thunderstorm development by Fri
afternoon. This potential mainly exists across the Detroit corridor
given the frontal timing. To the north, a cooler northeast flow will
take hold, bringing an increase in stratocu for the daylight period.

DTW THRESHOLD PROBABILITIES...

*  Moderate for ceiling aob 5000 ft Friday afternoon.

*  Low for thunderstorms Friday afternoon.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Lakeshore Flood Advisory from 2 PM this afternoon to 4 PM EDT
     Saturday for MIZ048-049-054-055-063.

     Beach Hazards Statement from noon EDT today through this evening
     for MIZ049-055-063.

Lake Huron...Small Craft Advisory from 4 PM this afternoon to 4 PM EDT Saturday
     for LHZ421-422-441>443.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...DG
MARINE.......AA
AVIATION.....MR

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

In the hours before

Special weather statement, May 31, 11:52 PM EDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1152 PM EDT THU MAY 31 2018

MIZ076-083-010445-
Monroe MI-Wayne MI-
1152 PM EDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONROE AND
SOUTHWESTERN WAYNE COUNTIES UNTIL 1245 AM EDT...

At 1152 PM EDT, Doppler radar indicated a strong thunderstorm over
Maybee, or 7 miles southeast of Milan, moving east at 30 mph.

Winds in excess of 40 mph and heavy rainfall will be possible with
this storm.

This strong thunderstorm will be near...
  Maybee around 1155 PM EDT.
  Carleton around 1210 AM EDT.
  Flat Rock around 1225 AM EDT.
  Trenton and Grosse Ile around 1240 AM EDT.

Other locations impacted by this storm include Newport, Brownstown
Township, Gibraltar, Estral Beach, Sumpter Township, South Rockwood,
Riverview, Rockwood, Willow and Scofield.

LAT...LON 4194 8361 4208 8364 4209 8354 4212 8354
      4220 8314 4212 8313 4209 8316 4210 8316
      4219 8315 4211 8319 4203 8319 4203 8320
      4202 8319 4203 8317 4202 8317 4200 8318
      4202 8321 4199 8321 4196 8326
TIME...MOT...LOC 0352Z 264DEG 23KT 4204 8354

MR
Special weather statement, Jun 1, 12:27 AM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1227 AM EDT FRI JUN 1 2018

MIZ076-010530-
Wayne-
1227 AM EDT FRI JUN 1 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE COUNTY...

At 1225 AM EDT, a strong thunderstorm was located near Belleville, or
near Romulus, moving east at 30 mph.

Winds in excess of 40 mph and heavy rainfall are possible with this
storm.

This storm will be near...
  Flat Rock around 1240 AM EDT.
  Romulus around 1245 AM EDT.
  Taylor and Trenton around 1255 AM EDT.
  Greenfield Village around 100 AM EDT.
  Wyandotte around 105 AM EDT.
  Dearborn around 110 AM EDT.

Other locations impacted by this storm include Brownstown Township,
Inkster, Melvindale, Sumpter Township, New Boston, Riverview, Willow,
Ecorse, Southwest Detroit and Allen Park.

LAT...LON 4218 8354 4241 8314 4230 8309 4226 8312
      4224 8315 4223 8315 4223 8313 4222 8315
      4222 8313 4221 8315 4214 8314 4213 8317
      4219 8315 4213 8318 4209 8339 4209 8354
TIME...MOT...LOC 0425Z 247DEG 21KT 4215 8342

AA

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 11:52 PM EDTSpecial Weather StatementDTXMonroe53 min
Jun 1, 12:27 AM EDTSpecial Weather StatementDTXWayne63 min
Jun 1, 3:42 AM EDTLakeshore Flood AdvisoryDTXBay, Huron, Saint Clair, Sanilac, Tuscola36 hr

Nearby

Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.